Hail, Chilton
- When
- February 22, 4:02 PM CST
- Where
- Chilton County, 5 mi SW of Clanton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.783, -86.717
Penny size hail was reported just outside Clanton near CR 37.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 22, 3:15 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CST TUE FEB 22 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... MAIN SHORT TERM CONCERN WILL BE RAIN CHANCES OVER THE NEXT 48 HOURS. AT 3PM...ISOLATED STORMS, SOME STRONG TO SEVERE, HAVE BEGUN TO FIRE ACROSS EAST AND CENTRAL ALABAMA. THE MAIN THREAT THIS AFTERNOON AND TONIGHT WILL BE HAIL. THESE STORMS ARE FIRING ALONG THE MUCH ADVERTISED QUASI-STATIONARY BOUNDARY WHICH HAS BEEN MEANDERING BETWEEN KEET AND KMGM ALL DAY. FOR TONIGHT...DO NOT EXPECT MUCH IN THE WAY OF COVERAGE. HOWEVER...DO EXPECT THIS SAME TREND OF AFTERNOON STORMS TO CONTINUE THROUGH THE EVENING HOURS. CLOUDS SHOULD BEGIN TO INCREASE TONIGHT AND PATCHY DENSE FOG IS POSSIBLE ESPECIALLY SOUTH OF THE BOUNDARY. WEDNESDAY...THE BOUNDARY SHOULD BEGIN TO MOVE NORTHWARD ALLOWING A COMPLEX OF SHOWERS AND THUNDERSTORMS TO SPREAD EAST. THE MAIN ACTION SHOULD BE LATE AFTERNOON AND LAST THROUGH THE EVENING AND OVERNIGHT HOURS. ALTHOUGH IT SEEMS THAT THE GFS IS EXPERIENCING SOME CONVECTIVE FEEDBACK PROBLEMS...THE NAM/UKMET/GEM ALL AGREE THAT A COMPLEX OF THUNDERSTORMS WILL INVADE THE AREA WEDNESDAY EVENING AND NIGHT. THE NGM IS THE ONLY OUTLIER MODEL SO DECIDED TO DISCOUNT IT. SO FEEL PRETTY CONFIDENT ABOUT CATEGORICAL POPS FOR THE AREA. COLD FRONT SHOULD PUSH THROUGH MOST THE AREA ON THURSDAY BRINGING COOLER AND DRIER AIR TO THE AREA. DECIDED TO KEEP A SLIGHT CHANCE OF POPS OVER THE SOUTHEAST SECTIONS OF THE AREA AS MOISTURE WILL HANG AROUND UNTIL SURFACE HIGH PRESSURE BUILDS INTO THE AREA. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)...UPPER LEVEL PATTERN CHANGES SIGNIFICANTLY ACROSS THE AREA AS AN UPPER LEVEL RIDGE WILL RESIDE OVER THE WEST AND A TROUGH OVER THE EAST. A CUT-OFF UPPER LOW ACROSS THE SOUTHWEST U.S. WILL SLOWLY PROGRESS EASTWARD AND BE THE NEXT WEATHER MAKER IN THE EXTENDED. WET WEATHER WILL FINALLY BE OUT OF THE AREA THIS WEEKEND AS THE ACTIVE WEATHER PATTERN SHIFTS TO OUR SOUTH. TEMPERATURES WILL BEGIN TO MODERATE TO MORE TYPICAL SEASONAL AVERAGES THIS WEEKEND. BY THE START OF THE WORK WEEK...AS THE CUT OFF LOW MOVES EAST MOISTURE WILL RETURN TO THE AREA. RAIN CHANCES WILL BEGIN TO INCREASE MONDAY AND TUESDAY UNTIL ANOTHER COLD FRONT PUSHES THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 62 42 53 / 0 70 100 50 ANNISTON 48 65 46 55 / 10 80 100 50 BIRMINGHAM 48 62 47 55 / 0 100 100 50 TUSCALOOSA 50 63 48 55 / 20 100 70 50 CALERA 50 63 48 55 / 20 100 100 50 AUBURN 50 67 48 58 / 30 90 100 60 MONTGOMERY 54 69 52 60 / 30 100 100 60 TROY 56 70 54 61 / 30 90 100 60 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && KH/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CST TUE FEB 22 2005 ALZ011>015-017>050-231330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 128 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). A QUASI-STATIONARY FRONT WILL REMAIN DRAPED ACROSS CENTRAL ALABAMA THIS AFTERNOON...ROUGHLY ALONG INTERSTATE 20 FROM TUSCALOOSA TO ANNISTON. A FEW STRONG STORMS ARE POSSIBLE CLOSE TO THIS BOUNDARY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THE QUASI-STATIONARY FRONT CONTINUES TO MEANDER ACROSS CENTRAL ALABAMA ON WEDNESDAY. A FEW STRONG STORMS ARE POSSIBLE SOUTH OF A LINE FROM LINDEN TO MONTGOMERY TO EUFAULA. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ALONG AND SOUTH OF INTERSTATE 20.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 5 SW NEW SITE 32.98N 85.84W
02/22/2005 0.88 INCH TALLAPOOSA AL EMERGENCY MNGR
HIWAY 22E
&&
10.5PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL LAFAYETTE 32.90N 85.40W
02/22/2005 0.75 INCH CHAMBERS AL EMERGENCY MNGR
&&
10.5The Birmingham radar (KBMX), 43 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported just outside Clanton near CR 37.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437272.